Hail, Eau Claire
- When
- July 31, 7:25 PM CST to 7:35 PM CST
- Where
- Eau Claire County, Cleghorn
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.683, -91.417
Ground nearly covered.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 31, 2:45 PM CST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 345 PM CDT THU JUL 31 2003 SURFACE TROUGH HAS PROGRESSED INTO EASTERN MN THIS AFTERNOON AND IS EXPECTED TO MOVE TO LAKE MICHIGAN BY EARLY FRIDAY AFTERNOON. HOWEVER...UPPER LEVEL LOW WILL KEEP AN UNSTABLE AIRMASS OVER MUCH OF MPX CWA THROUGH THE WEEKEND...SO A CHANCE OF SHOWERS AND THUNDERSTORMS DO NOT COMPLETELY CLEAR THE AREA UNTIL LATE SUNDAY. AFTER THIS WEEKEND...A STRETCH OF DRY...SEASONABLY COOL WEATHER IS EXPECTED WITH UPPER LOW DRIFTS EASTWARD ACROSS THE WESTERN GREAT LAKES REGION. MSP...NONE.
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-011000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 500 AM CDT THU JUL 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A VIGOROUS LOW PRESSURE SYSTEM OVER NORTHERN MINNESOTA WILL MOVE LITTLE TODAY. THIS FEATURE WILL HELP TO CAUSE SCATTERED THUNDERSTORMS ACROSS THE REGION TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG AND EAST OF A LINE FROM FAIRMONT THROUGH THE TWIN CITIES TO RUSH CITY. THE MAIN THREAT WOULD BE LARGE HAIL. HOWEVER...DUE TO THE EXTENSIVE LOW PRESSURE SYSTEM SITTING OVER THE REGION...AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE LOW PRESSURE SYSTEM WILL CONTINUE TO PLAGUE THE REGION FRIDAY THROUGH SUNDAY. AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE OVER MAINLY EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN EACH OF THESE DAYS. ANY STRONG THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING OVER EAST CENTRAL AND SOUTHERN MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN. RAH
The La Crosse radar (KARX), 97 km away, was scanning. The volume nearest the first event began at 01:25 UTC.
1 hail. Local standard time, as filed.
Ground nearly covered.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329471.